Mississippi, 2004

Flash Flood in Mississippi, December 6, 2004

December 6, 2004 · NWS MEG · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Dec 6, 10:42 AM CST, 2 hours 18 minutes earlier.

Area forecast discussion, Dec 6, 10:42 AM CST, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1042 AM CST MON DEC 6 2004

.DISCUSSION...

WILL UPDATE ZONES TO REMOVE THE DENSE FOG ADVISORY WHICH EXPIRES AT
11AM. THE FOG IS LIFTING AND VISIBILITIES ARE IMPROVING ACROSS THE
REGION. ALSO THE SEVERE WEATHER THREAT IS NOT EXPECTED UNTIL THIS
EVENING SO IT WILL BE REMOVED FROM THE FORECAST FOR THIS AFTERNOON.
&&

.MEG...WATCHES/WARNINGS/ADVISORIES...
AR...FLOOD WATCH IN EFFECT FROM 3 PM THIS AFTERNOON THROUGH 6 AM
     TUESDAY MORNING.
MS...FLOOD WATCH IN EFFECT FOR MOST OF NORTH MISSISSIPPI NOW THROUGH
     6 AM TUESDAY MORNING...AND ACROSS EXTREME NORTHWEST MISSISSIPPI
     FROM 3 PM THIS AFTERNOON THROUGH 6 AM TUESDAY MORNING.
MO...FLOOD WATCH IN EFFECT FROM 3 PM THIS AFTERNOON THROUGH 6 AM
     TUESDAY MORNING.
TN...FLOOD WATCH IN EFFECT FOR SOUTHEAST PORTIONS OF WEST TENNESSEE
     NOW THROUGH 6 AM TUESDAY MORNING...AND ACROSS THE REMAINDER OF
     WEST TENNESSEE FROM 3 PM THIS AFTERNOON THROUGH 6 AM TUESDAY
     MORNING.
&&

JCL
Hazardous weather outlook, Dec 6, 10:55 AM CST, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
1055 AM CST MON DEC 6 2004

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-062200-
ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS-
POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS-
TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY-
YALOBUSHA-
1055 AM CST MON DEC 6 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.

.DAY ONE...

A SIGNIFICANT SEVERE WEATHER EVENT IS EXPECTED THIS EVENING AND
TONIGHT. A STRONG UPPER LEVEL DISTURBANCE AND ASSOCIATED COLD FRONT
WILL APPROACH THE MIDSOUTH THIS EVENING. SHOWERS AND THUNDERSTORMS
WILL DEVELOP THIS EVENING AND CONTINUE THROUGH TONIGHT. SOME OF
THESE STORMS ARE LIKELY TO BECOME SEVERE...WITH TORNADOES...DAMAGING
WINDS...AND LARGE HAIL. THE STORM PREDICTION CENTER HAS PLACED THE
ENTIRE MIDSOUTH UNDER A MODERATE RISK FOR SEVERE WEATHER THIS
EVENING THROUGH TUESDAY MORNING.

HEAVY RAINFALL IS ALSO EXPECTED WITH THE POSSIBILITY OF FLASH
FLOODING AND RIVER FLOODING. A FLOOD WATCH IS IN EFFECT FOR PORTIONS
OF NORTH MISSISSIPPI AND SOUTHEAST PORTIONS OF WEST TENNESSEE THIS
MORNING AND FOR THE ENTIRE MIDSOUTH LATER THIS AFTERNOON THROUGH 6
AM TUESDAY MORNING.

.DAYS TWO THROUGH SEVEN...

ADDITIONAL RIVER FLOODING MAY OCCUR DUE TO HEAVY RAINFALL THAT IS
EXPECTED TO FALL ACROSS THE AREA.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY
MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL BE
LIKELY THIS EVENING THROUGH TUESDAY MORNING.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

The radar

The Columbus AFB radar (KGWX), 54 km away, was scanning. The volume nearest the first event began at 19:02 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Lee

When
December 6, 1:00 PM CST to 3:00 PM CST
Where
Lee County, Saltillo
Property damage
$5,000
Reported by
NEWSPAPER
Coordinates
34.290, -88.680 (the zone’s center; the record gives no point)

One home was flooded.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2004Every state in 2004This day in weather historyWarnings in Mississippi, December 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5432163.